|Stopping of HIV Treatment
Sep 6, 2006
Dear Doctor, I started on Kaletra 6 capsule & truvada 1 tablet a day regiment. 10 days after starting the treat, i have got red rashes all over my body especially over my shoulder, arms & area. Not itchy just feeling warm all the time.I have got a mild swollen lip and around the eyes and ears. My cd4 before starting the treatment was 54 and rose up to 113 after the treatment. VL was drop from 64000 to a low 670.
I was told that the rashes was an allergy due to a drug related rash, I had to be taken off the treatment to found something other new combination. Would you doctor please advise should i re-challenge again? I was told that it was the best combination with Kaletra & Truvada. I was terrible upset and begin to lost faith in the first failure of the treatment. Please advise.
| Response from Dr. Henry
It is tough for me to say which of the drugs in that regimen (Kaletra/Truvada) would have been the most likely cause of your rash/symptoms. Many patients don't tolerate one or more drugs in a given regimen but fortunately for patients in resource rich countries there are often many alternative regimens that can be tried. I would dicuss with your HIV specialist. Restarting with Kaletra + Combivir or a boosted atazanavir + Combivir or Sustiva + Combivir are just 3 of many possibilities. A rash like you experienced is often due to use of other HIV-related medications used comcomittantly (such as a sulfa drug ) so a review of all of your medications and clinical status is important to come up with a reasonable alternative treatment plan. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Percentage Of People With Aids Show Symptoms?
- Nerves Dying Peripheral Neuropathy
- How Often Do You Need To Get Hepatitis Shots?
- People Diagnosed With Hiv Or Aids Suffered From Prejudice Or Discrimination
- Can You Work In The Food Industry If You Have Hiv?
- Hepatitis C Vaccine Schedule
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.